Posted by dshort on July 10, 2001, at 20:37:40
In reply to You CAN get off of Effexor, posted by Cristy on July 10, 2001, at 8:14:54
I finally did it! I got off of Effexor after being on it for seven years,it is crazy that I was allowed to take it for so long and have talked to the manufacturer and they were amazed as it is not even effective for that long,a year at most,closer to six months though.But what does still happen as you take it is damage to the nervous system,bad stuff.I had tried to get off several times and the doctor said to go slow,well I did or thought I did but even he didn't relaize how slow it would have to be.I was only taking 75mg. for most of the seven years but still had to go down by 5 or 10 mg. at a time and wait two weeks ,at least, for my body to adjust and then go down some more and everytime would bring on a rash on withdrawal,the worst for me was shaking and a swooshing sound that went across the back of my head and also my eyes not working"right" ,hard to explain that one,they couldnt; seem to keep up with my head.It was a horrible thing to go through and someone needs to be held accountable.The mfg. has snet me a report to fill out as they "certainly want to know of any problen with their product!" yeah right.They acted like they had never heard of anyone having problems with this drug,I told them to look on the internet,it was eye opening for me.Besides going slowly,there were two other things that helped me through that time.I used a little machine called a CES,cranial electro stimulator.The brand of the one I used is Alpha-Stim.It stimulates the pleasure center of the brain,not in a big way,but enough to take the edge off,it really helped with the shaking.It is the best non-drug thing to help with withdrawal.Another thing that helped me very much was colored light therapy.There is a doctor that uses this in his office and it is very interesting and may sound a little strange but what can I say...it works.I would be feeling beyond horribel when I went in there and after a time with the lights would be straightened out again,in the worst of times I would go in once a day for this therapy.Good luck and God Bless to all who are having trouble with this medication.